MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50617
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018 investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
There was stenosis (3cm in length) in the upper bile duct.The delivery system of the zilbs was advanced to the target site over olympus's wire guide visiglide 0.025inch, but the tip of the delivery system became caught on the stenosis, which made the user unable to advanced it any further and the tip of the delivery system became deformed as well.Therefore, another manufacturer's device was used instead to complete the procedure.There have been no adverse effects to the patient reported.Fda mdr reporting required: event is fda mdr reportable based on the device malfunction reporting precedence for this device family for the issue of ¿delivery system kinks'.No adverse effects to the patient have been reported as occurring.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-8-4 device of lot number c1542464 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 09 january 2020.The returned device lab examination findings and observations can be referred through attached photos.On evaluation of the device a kink was observed at the distal white tip of the device, fish-mouth damage was observed on the distal white tip and crinkling of the outer sheath at approx.3.0 cm to 10.0 cm from the distal white tip was observed.Document review: prior to distribution zilbs-635-8-4 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-4 of lot number c1542464 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1542464.The instructions for use (b)(4) states the following: ¿if the wire guide or delivery system cannot be advanced through the obstructed area, do not attempt to place the stent.¿ it should be noted that the ifu and packaging label indicate that a 0.035¿ wire guide is recommended for use with this device.There is evidence to suggest the user did not follow the ifu.The japanese packaging insert (c-es1207m03) supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.Root cause review: a definitive root cause could be attributed to the use of a non-recommended wire guide with the device.From the information provided it is known that a 0.025¿ wire guide was used with the device.It is also known that the patient had a stenosis in the upper bile duct which the delivery system became caught on during advancement.It is possible that the use of a non-recommended wire guide resulted in insufficient device support likely contributing to the difficulty encountered during advancement.The damage observed on the device during the lab evaluation likely occurred as a result of the difficulty encountered during advancement.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9586067
Report Number3001845648-2020-00028
Device Sequence Number14300249
Product Code FGE
UDI-Device Identifier10827002506173
UDI-Public(01)10827002506173(17)210925(10)C1542464
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2021
Device Model NumberG50617
Device Catalogue NumberZILBS-635-8-4
Device Lot NumberC1542464
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/17/2019
Event Location Hospital
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date01/14/2020
Supplement Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1